Warfarin-Induced Chest Wall and Breast Hematoma in an Elderly Female Patient With Atrial Fibrillation: Original Image


ÖZDEMİR B. , BAYRAM A. S. , BOLCA TOPAL N. , Kumbay E.

TURKIYE KLINIKLERI TIP BILIMLERI DERGISI, vol.28, no.6, pp.992-994, 2008 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 28 Issue: 6
  • Publication Date: 2008
  • Title of Journal : TURKIYE KLINIKLERI TIP BILIMLERI DERGISI
  • Page Numbers: pp.992-994

Abstract

Atrial fibrillation is the most common sustained cardiac rhythm disorder. Current treatment guidelines recommend long-tern oral anticoagulation with a vitamin K antagonist, such as warfarin, in patients with atrial fibrillation who are at moderate to high risk of stroke. Bleeding is a common side effect of warfarin. The risk of severe bleeding is a small but definite (1-2% annually) result of warfarin use. Risk of bleeding is augmented if the international normalization ratio (INR) is high. We presented a case with warfarin induced chest wall and breast hematoma, which is a rare condition.